MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE SHIM SZ9 8MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE SHIM SZ9 8MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500693
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Root cause and corrective action are documented in the capa system.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Investigation of the returned device confirms the complaint; the shim has broken.It should be noted that all pieces have been returned.A preliminary risk assessment (b)(4) was initiated in march 2015 to investigate if the risk of infection was increased if a shim with a crack was used during surgery.Microbiological trials conducted as part of the pra found that the risk of infection from a crack (when used across surgeries) is remote.The attune shim returned is of a three piece construction, a plastic section with two steel bushes press fit into the radel base.This is now known to leave residual stresses in the plastic portion of the component, leading to cracks in some cases.A design change under co (b)(4) was completed in (b)(6) 2016 which removed the steel bushes from the design and making it a one piece construction.As this device was of the old design and there were no reported harms no further work is required.Continue to monitor via sep-419.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that both instruments are cracked.They were not used in the case.

Brand Name
ATTUNE SHIM SZ9 8MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key8887899
Report Number1818910-2019-100895
Device Sequence Number2883494
Product Code HWT
UDI-Device Identifier10603295133650
UDI-Public10603295133650
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500693
Device Lot NumberBFA0N8R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1